What causes teeth to become grey?

Several factors. Tetracycline antibiotic can cause graying of the teeth, also some vitamins with high iron content and several foods like berries, wine.
Seveal things. In a young person, teeth can be stained by the use of tetracycline (an antibiotic). Once the teeth are formed, grey staining might be related to wear of the teetn which has caused a loss of enamel...Allowing staining substgances to seep into the dentin which underlies the enamel. Look for mineral sources in water. Teeth can be whitened by a dentist to return to a white appearance.
Agreed. Grey color can be caused by anything from medication your mother took during pregnancy to fillings you had done years ago to something your eating now. Staining can occur during development (before you ever see the tooth come through the gums) or anytime after that (unless you only eat white food). Talk with your dentist about things to avoid.

Related Questions

What can cause teeth to become grey? Is this normal for tea stains? Usually they are brown.

See below. Grey is one of the basic intrinsic hues of teeth that we see in dentistry...Along with yellow, white and brown. Tetracycline (an antibiotic) can cause grey staining when teeth are forming in a young person, but don't cause staining in fully formed teeth. Tea and coffee stains are brown/black. Are you drinking water from a new source? I would suspect a mineral in a source such as that. Whitening? Read more...
Tetracycline. Often teeth with a grey cast can be from high flouride or tetracycline antibiotics when the permanent teeth are forming. Read more...
Agreed. Grey color can be caused by anything from medication your mother took during pregnancy to fillings you had done years ago to something your eating now. Staining can occur during development (before you ever see the tooth come through the gums) or anytime after that (unless you only eat white food). Talk with your dentist about things to avoid. Read more...
Many things. There are many causes for discoloration of teeth. Tetracycline intake during childhood, intake of foods that stain the teeth, calculus and cavities. See a dentist for a consultation. Read more...